# SDR 96ZZZX4833

- Difficulty date: July 9, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3102J
- Make and model: Slnsby T67M260
- Aircraft serial: 2162
- System (JASC): 3243 · Master Cylinder/Brake Valve
- Part: Master Cylinders
- Part number: T67G73231
- Condition: Failed
- Location: Brake
- Part time: 802 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIR CREWS HAVE REPORTED AIRCRAFT BRAKE PEDALS WERE SPONGY OR HAVE FADED/FAILED DURING BRAKING APPLICATIONS.  AFTER 20,000 HOURS OF OPERATION AT THE USAFA, BRAKE SYSTEMS STARTED TO DEVELOP PROBLEMS.  REVISED BRAKE BLEEDING PROCEDURES WERE DEVELOPED, OPERATOR BRAKING APPLICATION TECHNIQUE IMPROVED AND AIRCRAFT KEPT FLYING WHILE MORE EMERGENCIES WERE DELCARED FOR BRAKE FAILURES.  FINALLY, THE MASTER BRAKE CYLINDER WAS MODIFIED UNDER SAL MOD 726 (P/N T67G73213).  THE ENTIRE FLEET IS BEING UPGRADED TO THE MODIFIED MASTER CYLINDER WHILE ACCUMULATING 50,000 FLYING HOURS.  SAL AND PARKER/CLEVELAND HAVE BEEN TASKED TO IMPROVE THE CURRENT BRAKING SYSTEM.
